Alert archive / Maine / Gale Warnings in 2011
Gale Warning 22, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Apr 23, 2011, 4:03 AM EDT. It took effect at Apr 23, 2011, 4:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 4:03 AM EDT (08:03 UTC)
- In effect from
- Apr 23, 2011, 4:00 PM EDT
- Expired
- Apr 23, 2011, 10:47 PM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
930 WHUS71 KCAR 230803 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 403 AM EDT SAT APR 23 2011 ANZ050>052-231615- /O.UPG.KCAR.GL.A.0012.110423T2000Z-110424T0400Z/ /O.NEW.KCAR.GL.W.0022.110423T2000Z-110424T0400Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 403 AM EDT SAT APR 23 2011 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
018 WHUS71 KCAR 231837 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 237 PM EDT SAT APR 23 2011 ANZ050>052-240245- /O.CON.KCAR.GL.W.0022.110423T2000Z-110424T0400Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 237 PM EDT SAT APR 23 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
142 WHUS71 KCAR 240247 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1047 PM EDT SAT APR 23 2011 ANZ050-051-241000- /O.CAN.KCAR.GL.W.0022.000000T0000Z-110424T0400Z/ /O.NEW.KCAR.SC.Y.0040.110424T0247Z-110424T2200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 1047 PM EDT SAT APR 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-241000- /O.CAN.KCAR.GL.W.0022.000000T0000Z-110424T0400Z/ /O.NEW.KCAR.SW.Y.0011.110424T0247Z-110424T2200Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1047 PM EDT SAT APR 23 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH A FEW GUSTS UP TO 25 KT...BECOMING SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ NORCROSS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Apr 23, 3:56 AM EDT, 7 minutes earlier.
Area forecast discussion, Apr 23, 3:56 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
356 AM EDT SAT APR 23 2011
.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM THE GREAT LAKES NORTHEAST INTO
CENTRAL QUEBEC LATE TODAY AND DRAG AN OCCLUDED FRONT ACROSS THE
REGION. HIGH PRESSURE WILL BUILD EAST INTO THE AREA ON SUNDAY AND
REMAIN THROUGH MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MAINLY CLEAR SKIES ACROSS THE FA ATTM W/ THE SFC RDG AXIS JUST E OF
THE AREA. LOW PRES CURRENTLY OVR MI W/ ABUNDANT CLOUDINESS SPREADING
RAPIDLY EWRD ACROSS NYS AND WRN NEW ENGLAND. LATEST 00Z MDL SUITE
CONSISTENT IN LIFTING THIS LOW PRES NEWRD FROM THE LOWER GREAT LAKES
EARLY THIS AM UP INTO CENTRAL QUEBEC BY LATE TDY. PRECIP AHEAD OF
THIS SYSTEM WILL SPREAD E/NEWRD INTO WESTERN PORTIONS OF THE FA
THIS AM THEN REACH FAR ERN/NERN AREAS EARLY TO MID AFTERNOON TDY.
PRECIP WILL BE DRIVEN PRIMARILY BY STRONG WARM AIR ADVECTION (WAA)
W/ BEST UPPER DYNAMICS EXPECTED TO PASS WELL NW OF THE REGION.
DESPITE THE STRONG WAA...THIS AIRMASS LIKE THE PAST SEVERAL IS
QUITE DRY AND EXPECT ABUNDANT EVAP COOLING W/ THE ONSET OF THE
PRECIP. DESPITE TEMPS ACROSS THE NW AND N FROM THE UPPER 30S TO
LOWER 40S WHEN THE PRECIP BEGINS...EXPECT THIS EVAP COOLING TO LOWER
BL TEMPS ENUF FOR THE POSSIBILITY OF A FEW HOURS OF SOME SLEET OR SNOW
ACROSS THESE AREAS. SIGNIFICANT ACCUMS NOT EXPECTED BUT WILL MENTION
SOME MIXED PRECIP IN THE GRIDS ALONG W/ SOME MINIMAL ACCUMS...
WITH THE STRONG WAA OVER THE COOLER RETREATING AIRMASS AT THE
SURFACE...WILL BE TOUGH TO MIX DOWN REAL STRONG WINDS ALOFT. BEST
MIXING PER SOUNDINGS DOWNEAST ALONG THE COAST AND WILL CONTINUE
THE WIND ADVISORY FOR THESE AREAS FOR THIS AFTERNOON INTO THE
EVENING.
CONTINUE TO EXPECT OVERALL QPF AMOUNTS OF AROUND .25 TO UP TO .5
INCHES AND W/ MOST AREA RIVERS HAVING DROPPED SIGNIFICANTLY LAST
FEW DYS...HYDRO ISSUE ARE NOT ANTICIPATED.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
MAINLY QUIET WEATHER EXPECTED THROUGH THE SHORT TERM. LOW PRESSURE
OVER THE CANADIAN MARITIMES WILL BE MOVING AWAY FROM THE FORECAST
AREA WHILE A RIDGE BUILDS IN FROM THE GREAT LAKES. THIS LATTER
FEATURE LOOKS TO CREST OVER THE REGION MONDAY MORNING AND WILL KEEP
CONDITIONS DRY FOR MOST OF THE AREA SUNDAY AND MONDAY. THE ONLY SNAG
IS WEAK LOW PRESSURE THAT WILL SLIDE ALONG A STATIONARY BOUNDARY
JUST OFF THE NEW ENGLAND COAST. THIS SYSTEM WILL BRING CLOUDS AND
POSSIBLY SOME RAIN SHOWERS TO COASTAL MAINE LATE SUNDAY INTO SUNDAY
NIGHT. BUT MUCH OF THE FORECAST AREA CAN EXPECT PARTLY TO MOSTLY
SUNNY SKIES AND DRY WEATHER THROUGH MONDAY. HIGH TEMPERATURES ON
BOTH DAYS WILL REACH INTO AT LEAST THE 50S IN MOST LOCATIONS. MONDAY
WILL BE THE WARMER OF THE TWO DAYS AS SOUTHWEST FLOW BEGINS AROUND
THE BACK OF THE HIGH. MAX TEMPS WILL BE IN THE MID 50S TO LOWER 60S
ACROSS MUCH OF THE STATE.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AFTER A COUPLE OF QUIET DAYS A STRETCH OF UNSETTLED WEATHER IS ON
TAP THROUGH THE REMAINDER OF THE WEEK. THE STATIONARY BOUNDARY
MENTIONED ABOVE WILL SLIDE BACK NORTH AS A WARM FRONT MONDAY NIGHT
WHILE A SERIES OF LOW PRESSURE SYSTEMS MOVE ALONG IT THROUGH FRIDAY.
THE MAIN QUESTION IS JUST WHERE THE FRONT WILL HANG UP ALONG WITH
THE GREATEST PRECIPITATION AMOUNTS. THE LATEST GUIDANCE INDICATES
THE FRONT WILL STALL ACROSS CENTRAL MAINE...KEEPING COOLER
TEMPERATURES AND MOST OF THE RAINFALL OVER NORTHERN MAINE. THIS IS
STILL UNCERTAIN HOWEVER...BUT THE GENERAL RULE WILL BE SHOWERY
WEATHER FOR THE ENTIRE FORECAST AREA THROUGH THE WEEK. HAVE LOWERED
HIGH TEMPERATURES FROM MOS GUIDANCE OVER NORTHERN AREAS TO ACCOUNT
FOR THE STALLED WARM FRONT...BUT MILDER TEMPS ARE POSSIBLE SHOULD
THE FRONT MAKE IT ALL THE WAY TO CANADA. FOR NOW...HIGHS IN THE
LOWER TO MID 50S NORTH AND IN THE LOWER 60S SOUTH LOOK REASONABLE.
PLENTY OF LOW LEVEL MOISTURE WILL KEEP OVERNIGHT LOWS WARM ENOUGH TO
PRECLUDE ANY CHANGE OVER TO SNOW DURING THE NIGHTTIME HOURS.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR CONDS ALL TAF SITES ATTM AND THESE CONDS WILL
PERSIST THRU THE AM AND INTO THE ERLY AFTN HRS... PRECIP WILL
SPREAD EWRD ACROSS ALL THE TAF SITES ERLY THIS AFTN W/ THE ATMOS
MOISTENING UP AND CONDS LOWERING TO MVFR THEN IFR LATER THIS AFTN
AND ERLY EVE. IFR CONDS SHOULD PERSIST INTO THE OVRNGT HRS W/
IMPROVING CONDS LATER TNGT BEHIND THE SFC OCLD FRONT...
SHORT TERM: VFR CONDITIONS EXPECTED SUNDAY THROUGH MONDAY WITH
PARTLY TO MOSTLY CLEAR SKIES. BROKEN/OVERCAST SKIES AND LIGHT RAIN
SHOWERS POSSIBLE LATE SUNDAY THROUGH SUNDAY NIGHT AT KBGR AND KBHB
AS WEAK LOW PRESSURE MOVES OFF THE COAST...BUT STILL EXPECT
CONDITIONS TO REMAIN VFR WITH A SHORT PERIOD OF MVFR. A WARM FRONT
WILL MOVE ACROSS MAINE TUESDAY WITH PERIODS OF SHOWERS AND MVFR
CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE SHORT TERM.
&&
.MARINE...
NEAR TERM: STILL SOME QUESTION AS TO HOW WELL THE STRONGER WINDS
WILL BE ABLE TO MIX DOWN TO THE SFC BUT CURRENT FCST SOUNDINGS
SUGGEST THE PSBLTY...SO HAVE OPTED TO GO W/ A LOW END GLW LATER
TODAY INTO THIS EVE. BEST WNDS LOOK CNTRD A FEW HRS EITHER SIDE
OF 00Z W/ SCA CONDS LIKELY TO FOLLOW...SPCLY SEAS...LATER THIS EVE
AND THRU THE OVRNGT HRS...
SHORT TERM: WINDS AND WAVES WILL APPROACH SCA LEVELS SUNDAY AND
SUNDAY NIGHT AS A WEAK LOW MOVES OFF THE COAST...BUT HIGH PRESSURE
ON MONDAY WILL ALLOW WINDS AND WAVES TO SUBSIDE THROUGH MONDAY
NIGHT. THEY WILL INCREASE AGAIN TUESDAY AS LOW PRESSURE MOVES TO
THE NORTHWEST OF THE AREA.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
FOR MEZ029-030.
MARINE...GALE WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
FOR ANZ050>052.
&&
NEAR TERM...KHW
SHORT TERM...HASTINGS
LONG TERM...HASTINGS
AVIATION...KHW
MARINE...KHW/HASTINGSHazardous weather outlook, Apr 22, 3:25 PM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 325 PM EDT FRI APR 22 2011 MEZ001>006-010-011-015>017-031-032-231930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 325 PM EDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG SOUTHERLY WINDS WILL GUST UP TO 40 MPH LATER SATURDAY AFTERNOON AND SATURDAY EVENING AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. MEZ029-030-231930- COASTAL HANCOCK-COASTAL WASHINGTON- 325 PM EDT FRI APR 22 2011 ...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. ANZ050>052-231930- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 325 PM EDT FRI APR 22 2011 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.